Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Opana?

griffggriff Posts: 496
edited 06/11/2012 - 8:25 AM in Pain Medications
Hi all,

I'm wondering if any of you use or have used Opana for breakthrough pain and, if so, have you noticed any strange side effects from it?

I have a Fentanyl patch for long acting pain and when I started that I was prescribed the Opana. I take it as needed..and only when I really, really need it. I'm finding that I simply can't sleep after taking even one pill! It's morphine for goodness sake and it's keeping me awake? Sleep doesn't come easy anyway and missing a whole night isn't doing me any favors.

So, am I just a freak of nature or has anyone else had this experience? I go back to my doc in about a month and can by until then but I'm curious. I appreciate any input.

Griff
advertisement

Comments

  • :) hi! sometimes morphine can cause you to have sleeplessness and even anxiety. ~X( you would not think so it being morphine but of course all our systems are different. same with vicodin. hope that helps till you see your doctor. perhaps another medication would work for you better. a month is a long time to wait but i know how difficult it is to go in again so soon. sorry you are having trouble sleeping! Jenny :)
  • Just FYI Opana is not morphine; it's oxymorphone, which is a whole different med. It's new, and has had mixed reviews. If you're ok with morphine typically, maybe your doc might find it appropriate to switch from the Opana to a morphine for your breakthrough meds.

    Many, many people have an 'excitation' side effect from various narcotics, and in this case you are not alone. Many of us cannot sleep due to pain, but there are likely just as many who cannot sleep well due to the meds they take.

    Does the Opana help your pain? My general opinion of the med is that it is ineffective, and also incorrectly marketed as being stronger than it actually is. There is a lot of information about the med and it's all easy to find if you just search the pain med forum for Opana.

    Best wishes,

    JWM
Sign In or Register to comment.